Alert archive / Idaho / Wind Advisories in 2013

Wind Advisory 18, NWS Pocatello, ID

May 12, 2013

NWS Pocatello, ID issued this wind advisory at May 12, 2013, 1:47 PM MDT. It took effect at May 13, 2013, 1:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 12, 2013, 1:47 PM MDT (19:47 UTC)
In effect from
May 13, 2013, 1:00 PM MDT
Expired
May 13, 2013, 8:34 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WWUS75 KPIH 121947
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
147 PM MDT SUN MAY 12 2013

...STRONG GUSTY WINDS IN THE SNAKE PLAIN AND ARCO DESERT MONDAY
AFTERNOON...

.A PACIFIC COLD FRONT WILL BRING STRONG AND GUSTY WINDS
TO THE ARCO DESERT AND AREAS BETWEEN DUBOIS...IDAHO
FALLS...POCATELLO AND THE AMERICAN FALLS RESERVOIR MONDAY
AFTERNOON AND EVENING. THE COLD FRONT IS NOT EXPECTED TO REACH
IDAHO FALLS AND POCATELLO UNTIL AROUND 7 PM MDT...THUS WINDS WILL
LIKELY INCREASE IN THE MIDDLE TO LATE AFTERNOON HOURS AND PERSIST
UNTIL ALMOST MIDNIGHT.

IDZ020-021-131200-
/O.NEW.KPIH.WI.Y.0018.130513T1900Z-130514T0500Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
147 PM MDT SUN MAY 12 2013

...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 11 PM MDT MONDAY. 

* TIMING...1 PM MDT MONDAY UNTIL 11 PM MDT MONDAY EVENING.

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. 

* LOCATIONS INCLUDE...THE ARCO DESERT...DUBOIS...IDAHO
  FALLS...POCATELLO AND THE AMERICAN FALLS RESERVOIR. 

* IMPACTS...STRONG GUSTY CROSS WINDS ON US ROUTES 20 AND 26
  BETWEEN IDAHO FALLS AND ARCO...STATE ROUTES 28 AND 33 THROUGH
  THE MUD LAKE AREA...AND PORTIONS OF INTERSTATE 15 BETWEEN IDAHO
  FALLS AND DUBOIS.

* IMPACTS...ROUGH AND CHOPPY WATERS WILL HAMPER BOATING
  ACTIVITIES ON AMERICAN FALLS RESERVOIR.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
844 
WWUS75 KPIH 130943
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
343 AM MDT MON MAY 13 2013

...STRONG GUSTY WINDS IN THE SNAKE PLAIN AND ARCO DESERT THIS
AFTERNOON AND EVENING...

.A PACIFIC COLD FRONT WILL BRING STRONG AND GUSTY WINDS TO THE
ARCO DESERT AND AREAS BETWEEN DUBOIS...IDAHO FALLS...POCATELLO
AND THE AMERICAN FALLS RESERVOIR THIS AFTERNOON AND EVENING. THE
COLD FRONT IS NOT EXPECTED TO REACH IDAHO FALLS AND POCATELLO
UNTIL AROUND 7 PM MDT...THUS WINDS WILL LIKELY INCREASE IN THE
MIDDLE TO LATE AFTERNOON HOURS AND PERSIST UNTIL ALMOST MIDNIGHT.

IDZ020-021-132100-
/O.CON.KPIH.WI.Y.0018.130513T1900Z-130514T0500Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
343 AM MDT MON MAY 13 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM MDT THIS EVENING. 

* TIMING...1 PM MDT UNTIL 11 PM MDT THIS EVENING.

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...THE ARCO DESERT...DUBOIS...IDAHO FALLS... 
  POCATELLO AND THE AMERICAN FALLS RESERVOIR. 

* IMPACTS...STRONG GUSTY CROSS WINDS ON US ROUTES 20 AND 26 
  BETWEEN IDAHO FALLS AND ARCO...STATE ROUTES 28 AND 33 THROUGH 
  THE MUD LAKE AREA...AND PORTIONS OF INTERSTATE 15 BETWEEN 
  IDAHO FALLS AND DUBOIS. 

* IMPACTS...ROUGH AND CHOPPY WATERS WILL HAMPER BOATING 
  ACTIVITIES ON AMERICAN FALLS RESERVOIR. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
224 
WWUS75 KPIH 131957
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
157 PM MDT MON MAY 13 2013

...STRONG GUSTY WINDS IN THE SNAKE PLAIN AND ARCO DESERT THIS
AFTERNOON AND EVENING...

.A PACIFIC COLD FRONT WILL BRING STRONG AND GUSTY WINDS TO THE
ARCO DESERT AND AREAS BETWEEN DUBOIS...IDAHO FALLS...POCATELLO
AND THE AMERICAN FALLS RESERVOIR THIS AFTERNOON AND EVENING. THE
COLD FRONT IS NOT EXPECTED TO REACH IDAHO FALLS AND POCATELLO
UNTIL AROUND 8 TO 10 PM MDT...THUS WINDS WILL LIKELY INCREASE IN
THE MIDDLE TO LATE AFTERNOON HOURS AND PERSIST UNTIL ALMOST
MIDNIGHT.

IDZ020-021-140500-
/O.CON.KPIH.WI.Y.0018.000000T0000Z-130514T0500Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
157 PM MDT MON MAY 13 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING. 

* TIMING...UNTIL 11 PM MDT THIS EVENING.

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...THE ARCO DESERT...DUBOIS...IDAHO FALLS... 
  POCATELLO AND THE AMERICAN FALLS RESERVOIR. 

* IMPACTS...STRONG GUSTY CROSS WINDS ON US ROUTES 20 AND 26 
  BETWEEN IDAHO FALLS AND ARCO...STATE ROUTES 28 AND 33 THROUGH 
  THE MUD LAKE AREA...AND PORTIONS OF INTERSTATE 15 BETWEEN 
  IDAHO FALLS AND DUBOIS. 

* IMPACTS...ROUGH AND CHOPPY WATERS WILL HAMPER BOATING 
  ACTIVITIES ON AMERICAN FALLS RESERVOIR. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
059 
WWUS75 KPIH 140234
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
834 PM MDT MON MAY 13 2013



IDZ020-021-140345-
/O.CAN.KPIH.WI.Y.0018.000000T0000Z-130514T0500Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
834 PM MDT MON MAY 13 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW 30 MPH ACROSS THE SNAKE PLAIN. BRIEF
STRONG GUSTS WILL BE POSSIBLE TONIGHT AS A COLD FRONT PASSES
THROUGH THE REGION...BUT WIDESPREAD STRONG WINDS ARE NO LONGER
ANTICIPATED. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 12, 3:14 AM MDT, 10 hours 33 minutes earlier.

Area forecast discussion, May 12, 3:14 AM MDT, 10 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
314 AM MDT SUN MAY 12 2013

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT.

CURRENT WATER VAPOR IMAGERY SHOWS HIGH PRESSURE RIDGING CENTERED
OVER CENTRAL IDAHO WITH MOISTURE SPILLING OVER THE RIDGE. MODELS
CONTINUE TO SHOW NEAR RECORD HIGH TEMPERATURES OVER THE AREA
TODAY AND TOMORROW. WITH WARM TEMPERATURES EXPECT INCREASED SNOW
MELT CAUSING LOCAL RIVERS TO HAVE SLIGHT INCREASES IN FLOWS. LOOK
FOR BREEZY WINDS TODAY WITH MODERATE WINDS TOMORROW AHEAD OF A
SYSTEM THAT WILL MOVE THROUGH LATE MONDAY INTO TUESDAY. WINDS WILL
REMAIN ELEVATED ON TUESDAY AS WELL. EXPECT WINDS AROUND 25 TO 35 MPH
PARTICULARLY IN THE SNAKE RIVER PLAIN AND RIDGE TOPS BOTH MONDAY
AND TUESDAY. LITTLE PRECIPITATION IS EXPECTED WITH THIS NEXT
SYSTEM. EXPECT ISOLATED SHOWERS AND THUNDERSTORMS MAINLY OVER THE
CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS MONDAY AFTERNOON INTO
TUESDAY. TUESDAY TEMPERATURES WILL DROP TO SLIGHTLY BELOW NORMAL.

WYATT

.LONG TERM...WEDNESDAY THROUGH SUNDAY.

ZONAL FLOW ACROSS THE REGION ON WEDNESDAY AND THURSDAY WILL PRODUCE
BREEZY BUT MAINLY DRY AND RELATIVELY WARM CONDITIONS. AN UPPER
TROUGH WILL DIG INTO THE REGION TOWARD THE WEEKEND. THIS WILL
PRODUCE COOLER SHOWERY WEATHER.

VALLE

&&

.AVIATION...VFR CONDITIONS EXPECTED OVER THE REGION FOR SUNDAY AND
SUNDAY NIGHT. SOME SHOWERS ARE POSSIBLE NEAR THE MONTANA BORDER BUT
SHOULD NOT AFFECT TAF LOCATIONS. WINDS WILL BECOME A BIT BREEZY THIS
AFTERNOON FROM PIH TO IDA.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 12, 4:35 AM MDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
435 AM MDT SUN MAY 12 2013

IDZ017>025-031-032-131045-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
435 AM MDT SUN MAY 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WELL
ABOVE AVERAGE TEMPERATURES WILL CAUSE LOCAL RIVERS AND STREAMS TO
RISE. THE HENRY'S FORK RIVER NEAR REXBURG AND SAINT ANTHONY AS WELL
AS THE TETON RIVER ARE EXPECTED TO RISE AROUND A FOOT...THOUGH
FLOODING IS NOT EXPECTED. ADDITIONALLY...ISOLATED THUNDERSTORMS
ARE POSSIBLE THIS AFTERNOON OVER THE UPPER SNAKE HIGHLANDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MONDAY WELL
ABOVE AVERAGE TEMPERATURES WILL CAUSE LOCAL RIVERS AND STREAMS TO
RISE. THE HENRY'S FORK RIVER NEAR REXBURG AND SAINT ANTHONY AS WELL
AS THE TETON RIVER ARE EXPECTED TO RISE AROUND A FOOT...THOUGH
FLOODING IS NOT EXPECTED. MONDAY AFTERNOON EXPECT ISOLATED
THUNDERSTORMS FOR THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS.
ALSO...LOOK FOR INCREASED WINDS ACROSS THE AREA ON MONDAY AND
TUESDAY. WIND ADVISORIES WILL LIKELY BE NEEDED ACROSS THE SNAKE
RIVER PLAIN FOR MONDAY AND TO AN LESSER EXTENT ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.